Alert archive / Oklahoma / Frost Advisories in 2009
Frost Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 13, 2009, 2:40 PM CDT for 4 counties in Arkansas; 6 counties in Oklahoma. It took effect at Apr 14, 2009, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 2:40 PM CDT (19:40 UTC)
- In effect from
- Apr 14, 2009, 3:00 AM CDT
- Expired
- Apr 14, 2009, 7:43 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 131940 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT MON APR 13 2009 ARZ001-002-010-011-OKZ054>058-063-069-140900- /O.NEW.KTSA.FR.Y.0002.090414T0800Z-090414T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY... STILWELL 240 PM CDT MON APR 13 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND ADAIR. SKIES WILL BECOME MOSTLY CLEAR BY LATE TONIGHT...ALLOWING FOR TEMPERATURES TO FALL INTO THE MID 30S OVER PARTS OF FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY TUESDAY MORNING. SOME AREAS OF FROST WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AND VALLEY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
000 WWUS74 KTSA 140845 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT TUE APR 14 2009 ARZ001-002-010-011-OKZ054>058-063-069-141400- /O.CON.KTSA.FR.Y.0002.000000T0000Z-090414T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY... STILWELL 345 AM CDT TUE APR 14 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND ADAIR. SKIES BECAME CLEAR EARLY THIS MORNING...ALLOWING FOR TEMPERATURES TO FALL INTO THE MID 30S OVER PARTS OF FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME AREAS OF FROST ARE LIKELY...ESPECIALLY IN LOW LYING AND VALLEY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS74 KTSA 141243 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 743 AM CDT TUE APR 14 2009 ARZ001-002-010-011-OKZ054>058-063-069-141345- /O.CAN.KTSA.FR.Y.0002.000000T0000Z-090414T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY... STILWELL 743 AM CDT TUE APR 14 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FROST ADVISORY. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND ADAIR. TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 30S ACROSS MOST OF THE ADVISORY AREA...THEREFORE THE FROST ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 13, 2:37 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 13, 2:37 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT MON APR 13 2009
.DISCUSSION...
COLD-AIR SC UNDER THE CYCLONIC FLOW ALOFT HAS HELD TEMPS ABOUT 20
DEGREES BELOW AVERAGE THIS AFTERNOON. CLOUDS WILL GRADUALLY DIMINISH
THIS EVENING AS THE UPPER CYCLONE SLIDES TO THE E...WITH SKIES
BECOMING MOSTLY CLEAR AFTER MIDNIGHT. WITH CLEARING SKIES AND DRY
AIR IN PLACE...TEMPS SHOULD BOTTOM OUT IN THE MID 30S FOR A FEW
SPOTS ACROSS FAR NRN OK/NW AR. HAVE OPTED FOR A FROST ADVISORY LATE
TONIGHT FOR THOSE LOCATIONS BORDERING KS AND MO.
TEMPERATURES WILL REBOUND NICELY TUESDAY AND WEDNESDAY...AS
MID-LEVEL HEIGHTS RISE AND SLY SFC FLOW RETURNS.
DRYLINE IS EXPECTED TO SET-UP OVER THE TX PANHANDLE ON THURSDAY...AS
RIDGING ALONG THE GULF RELAXES AND LOW-LEVEL MOISTURE RETURNS N
THROUGH MUCH OF TX. SHOULD SEE STORMS DEVELOP AND MOVE OFF THE
DRYLINE ON THURSDAY...ALTHOUGH UPPER FLOW SUGGESTS THAT MOST OF
STORMS SHOULD STAY TO OUR W THROUGH THE DAY.
12Z GFS/ECMWF FINALLY IN REASONABLE AGREEMENT WITH THE GREAT BASIN
UPPER SYSTEM SLOWLY LIFTING INTO THE PLANS BY THE WEEKEND. NEXT BEST
CHANCE OF SHOWERS/THUNDERSTORMS APPEARS TO BE FOCUSING ON THE
FRIDAY/FRIDAY NIGHT TIMEFRAME...AND HAVE UPPED POPS TO HIGH CHANCE
CATEGORY AREAWIDE. MODELS DIVERGE AFTER SATURDAY...WITH THE ECMWF
SWEEPING THE SYSTEM SE WHILE THE GFS LINGERS THE UPPER LOW THROUGH
MONDAY. BASICALLY FOLLOWED A 50/50 BLEND OF THE GFS/ECMWF FOR LATE
IN THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 69 43 74 / 10 0 0 10
FSM 40 69 43 76 / 10 0 0 0
MLC 37 71 44 75 / 10 0 0 0
BVO 34 69 40 75 / 10 0 0 10
FYV 35 63 35 70 / 10 0 0 0
BYV 37 61 37 69 / 10 0 0 0
MKO 39 68 43 73 / 10 0 0 0
MIO 36 65 39 73 / 10 0 0 0
F10 39 69 45 74 / 10 0 0 10
HHW 39 72 44 76 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 3 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ063-OKZ069.
AR...FROST ADVISORY FROM 3 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...07
LONG TERM....18Hazardous weather outlook, Apr 13, 1:02 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON APR 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 101 PM CDT MON APR 13 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING THE CHANCES OF SHOWERS AND THUNDERSTORMS TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY THROUGH SUNDAY AS IT MEANDERS OUT OF THE ROCKIES AND ACROSS THE PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:08 PM CDT | River Flood Warning | TSA | Adair | 13 hr |
| Apr 12, 8:16 PM CDT | River Flood Warning | TSA | LeFlore | 24 hr |
Nearby
Frost Advisories in Oklahoma, 2009Frost Advisories in Arkansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.